Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 13, 2005, 6:39 AM CST for Chickasaw County, Monroe County, Mississippi; Cross County, Arkansas. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 6:39 AM CST (12:39 UTC)
- Expired
- Feb 21, 2005, 12:47 AM CST
- In force
- 39 days
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, Chickasaw County, MS, Monroe County, MS
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 2:25 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 131239
SVRMEG
MSC017-095-131330-
/X.NEW.KMEG.SV.W.0001.050113T1239Z-050113T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
639 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI
MONROE COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 730 AM CST
* AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF PRAIRIE...OR
ABOUT 12 MILES SOUTH OF OKOLONA...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
NEW WREN...AMORY AND SMITHVILLE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3389 8892 3379 8882 3373 8870 3385 8825
3408 8840 3410 8857
$$3 follow-up statements
000 WUUS54 KMEG 210609 SVRMEG ARC037-210645- /O.NEW.KMEG.SV.W.0001.050221T0609Z-050221T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1209 AM CST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN EASTERN ARKANSAS * UNTIL 1245 AM CST * AT 1206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HICKORY RIDGE...OR ABOUT 10 MILES NORTHEAST OF MCCRORY...AND MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANNDALE... CHERRY VALLEY AND PARKIN. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3544 9114 3526 9114 3525 9049 3544 9051 $$
000 WWUS54 KMEG 210628 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1228 AM CST MON FEB 21 2005 ARC037-210645- /O.CON.KMEG.SV.W.0001.000000T0000Z-050221T0645Z/ CROSS AR- 1228 AM CST MON FEB 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CST FOR CROSS COUNTY... AT 1226 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR VANNDALE...OR ABOUT 10 MILES NORTHWEST OF WYNNE...MOVING EAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORY RIDGE...CHERRY VALLEY AND PARKIN. .IN ADDITION TO LARGE HAIL AND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3544 9114 3526 9114 3525 9049 3544 9051 $$
000 WWUS54 KMEG 210647 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1246 AM CST MON FEB 21 2005 ARC037-210656- /O.EXP.KMEG.SV.W.0001.000000T0000Z-050221T0645Z/ CROSS AR- 1246 AM CST MON FEB 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CROSS COUNTY HAS BEEN ALLOWED TO EXPIRED AT 1245 AM CST... .AT 1245 AM CST...THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. THE THUNDERSTORM WAS LOCATED 3 MILES EAST OF CHERRY VALLEY...MOVING EAST AT 30 MPH. THIS STORM CONTINUES TO PRODUCE CONTINUOUS CLOUD TO GROUND LIGHTNING. .IN ADDITION...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST. LAT...LON 3544 9114 3526 9114 3525 9049 3544 9051 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:15 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 13, 4:15 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CST THU JAN 13 2005 .DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT STRETCHING FROM SAINT LOUIS MISSOURI INTO WESTERN ARKANSAS. WATER VAPOR IMAGERY SHOWS GULF MOISTURE RIDING UP WARM CONVEYOR BELT WITH PRONOUNCED DRYING ACROSS OKLAHOMA AND TEXAS. MAIN FORECAST CONCERNS FOR THE FORECAST PACKAGE WILL BE EARLY SEVERE WEATHER CONCERNS AND PRECIPITATION CHANCES FOR TODAY. TODAY...LATEST 88D TRENDS SHOW SQUALL LINE JUST CROSSING THE MISSISSIPPI RIVER AT 3AM. POOR MID LEVEL LAPSE RATES /BELOW 6 C/KM/...ONLY A FEW HUNDRED J/KG OF CAPE AND RELATIVELY STABLE SURFACE LAYER ACROSS THE FORECAST AREA HAS LIMITED THE SEVERE WEATHER POTENTIAL. 0-3KM STORM RELATIVE HELICITIES AROUND 600 M2/S2 SUPPORT ROTATION WITHIN THE LINE BUT THINK IT WILL BE LIMITED AT BEST. HIGHEST WIND GUSTS THIS MORNING THUS FAR HAS BEEN BELOW 40 KTS ACROSS ARKANSAS AND PORTIONS OF WESTERN TENNESSEE WITH ONLY ONE ISOLATED REPORT OF WIND DAMAGE NEAR TUNICA. ANY DAMAGE POTENTIAL THIS MORNING WILL BE LIMITED TO PORTIONS OF NORTHERN MISSISSIPPI WHERE BETTER...BUT VERY WEAK INSTABILITY STILL REMAINS. I WILL TAPER RAIN CHANCES OFF BY LATE THIS AFTERNOON AS MID/UPPER LEVEL DRY AIR BUILDS IN ACROSS THE FORECAST AREA. TEMPERATURES WILL GRADUALLY DROP DURING THE DAY. TONIGHT...PRECIPITATION CHANCES WILL COME TO AN END AS MID/UPPER LEVEL SUBSIDENCE CUTS OFF ICE NUCLEI ACTIVATION. AREAS WEST OF THE MISSISSIPPI SHOULD CLEAR OUT BY 00Z AND AREAS EAST BY MIDNIGHT. 850 MB TEMPERATURES WILL DROP DOWN TO AROUND -2C OVERNIGHT WITH LOWS EXPECTED IN THE 20S TO AROUND 30. 925 MB WINDS WILL STILL BE UP AROUND 30 KTS AS COLD ARCTIC AIR CONTINUES TO FILTER INTO THE AREA. FRIDAY AND FRIDAY NIGHT...HIGH PRESSURE WILL CONTINUE TO BUILD IN ACROSS THE MID SOUTH WITH SUNNY SKIES EXPECTED AS 1000-500 MB LAYER RH/S DROP TO AROUND 15 PERCENT. WINDS WILL GRADUALLY WEAKEN BY AFTERNOON AS BOUNDARY LAYER WINDS WEAKEN TO AROUND 10-15 KTS BY LATE AFTERNOON. SATURDAY...SURFACE AND UPPER LEVEL RIDGING WILL BE CENTERED ACROSS THE MISSISSIPPI VALLEY WITH UPPER LEVEL SHEAR AXIS CENTERED ACROSS THE UPPER MIDWEST AND THE GREAT LAKES REGION. SOME HIGH CLOUDS WILL BE AROUND AND WILL GO WITH PARTLY CLOUDY SKIES. TEMPERATURES WILL REMAIN COOL THROUGH THE WEEKEND. NO CHANGES MADE BEYOND SATURDAY && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...MSZ012>015-016-017-020>024...TORNADO WATCH UNTIL 15 UTC (9AM) MO...NONE. TN...NONE. && CJC
Hazardous weather outlook, Jan 13, 4:31 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CST THU JAN 13 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 431 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH TODAY. STRONG WIND SHEAR IN THE ATMOSPHERE WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE. THE GREATEST THREAT OF SEVERE WEATHER THIS MORNING IS PRIMARILY ALONG AND SOUTH OF A LINE FROM TUPELO TO CLARKSDALE MISSISSIPPI THROUGH 9 AM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...THOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... RECENT PRECIPITATION IN THE OHIO AND UPPER MISSISSIPPI VALLEY REGIONS HAVE RESULTED IN THE MISSISSIPPI RIVER RISING ABOVE FLOOD STAGE AT TIPTONVILLE AND CARUTHERSVILLE. THE STAGE AT MEMPHIS IS EXPECTED TO CONTINUE TO RISE...POSSIBLY REACHING FLOOD STAGE NEXT WEEK. SEE LATEST RIVER FORECASTS FOR UPDATED INFORMATION REGARDING THE RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CJC
In the hours before
Special weather statement, Jan 13, 2:24 AM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0224 AM CST THU JAN 13 2005 ARZ026>028-035-036-048-049-058-130924- CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-LEE AR-MISSISSIPPI AR-PHILLIPS AR-POINSETT AR-ST FRANCIS AR- 0224 AM CST THU JAN 13 2005 SEVERE THUNDERSTORM WATCH NUMBER 7 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CRAIGHEAD... CRITTENDEN... CROSS... LEE... MISSISSIPPI... PHILLIPS... POINSETT... ST. FRANCIS...
Local storm report, Jan 13, 3:43 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG ROBINSONVILLE 34.82N 90.32W
01/13/2005 TUNICA MS EMERGENCY MNGR
2 BUILDINGS SUFFERED ROOF DAMAGE NEAR ROBINSONVILLE.
EVENT TIME ESTIMATED.
&&
RSWSpecial weather statement, Jan 13, 5:12 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 512 AM CST THU JAN 13 2005 MSZ013-021-131130- LAFAYETTE MS-YALOBUSHA MS- 512 AM CST THU JAN 13 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE AND YALOBUSHA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF WATER VALLEY AT 512 AM CST...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING THE CITIES OF OXFORD AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jan 13, 5:47 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0547 AM CST THU JAN 13 2005 MSZ010>013-020-021-131247- COAHOMA MS-LAFAYETTE MS-PANOLA MS-QUITMAN MS-TALLAHATCHIE MS- YALOBUSHA MS- 0547 AM CST THU JAN 13 2005 TORNADO WATCH NUMBER 902 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... COAHOMA... LAFAYETTE... PANOLA... QUITMAN... TALLAHATCHIE... YALOBUSHA... MSZ014>017-022>024-131247- CALHOUN MS-CHICKASAW MS-ITAWAMBA MS-LEE MS-MONROE MS-PONTOTOC MS- UNION MS- 0547 AM CST THU JAN 13 2005 TORNADO WATCH NUMBER 902 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CALHOUN... CHICKASAW... ITAWAMBA... LEE... MONROE... PONTOTOC... UNION...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:18 AM CST | Tornado Warning | MEG | Monroe | 12 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.